Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 23, NWS Blacksburg, VA

June 14, 2008Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jun 14, 2008, 1:41 PM EDT for Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2008, 1:41 PM EDT (17:41 UTC)
Expired
Jun 14, 2008, 5:54 PM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC

The radar

The Roanoke radar (KFCX), 134 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
660 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 141741
FFWRNK
NCC005-009-189-142345-
/O.NEW.KRNK.FF.W.0023.080614T1741Z-080614T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
141 PM EDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA
  ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
  ASHE COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 745 PM EDT.

* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM TWIN
  OAKS TO FOSCOE...OR ALONG A LINE EXTENDING FROM SPARTA TO BEECH
  MOUNTAIN...MOVING EAST AT 7 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WAGONER...OTHELLO...SANDS...FLEETWOOD...BOONE...MOSES CONE MEMORIAL
  PARK...RUTHERWOOD...LAUREL SPGS...BLOWING ROCK...GLENDALE
  SPRINGS...IDLEWILD...WHITEHEAD...ENNICE...AHO...DEEP GAP...GLADE
  VALLEY...CASCADE FALLS AND BARRETT

RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3634 8180 3634 8172 3636 8175 3640 8175
      3658 8161 3656 8092 3643 8098 3641 8125
      3636 8131 3635 8136 3632 8136 3623 8147
      3611 8154 3613 8175 3622 8190
TIME...MOT...LOC 1741Z 267DEG 6KT 3654 8116 3618 8180

$$

JJ
2 follow-up statements
000 
WGUS71 KRNK 141930
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT SAT JUN 14 2008

NCC005-009-189-142345-
/O.CON.KRNK.FF.W.0023.000000T0000Z-080614T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-ALLEGHANY NC-ASHE NC-
328 PM EDT SAT JUN 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
ASHE...ALLEGHANY AND WATAUGA COUNTIES...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT 
HEAVY RAIN HAD MOVED OUT OF THE WARNED AREA. MANY LOCATIONS ACROSS 
THE AREA RECEIVED AROUND 2 INCHES OF RAIN IN AROUND AN HOUR. NO 
REPORTS OF FLOODING HAVE BEEN RECEIVED...BUT CREEKS AND SMALL 
STREAMS ACROSS THE AREA ARE LIKELY AT BANKFULL IF NOT OUT OF THEIR 
BANKS. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE APPROACHING THE 
AREA FROM THE WEST AND THESE MAY AGGRAVATE FLOOD CONDITIONS.  

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3634 8180 3634 8172 3636 8175 3640 8175
      3658 8161 3656 8092 3643 8098 3641 8125
      3636 8131 3635 8136 3632 8136 3623 8147
      3611 8154 3613 8175 3622 8190
TIME...MOT...LOC 1928Z 267DEG 6KT 3655 8094 3619 8158

$$

JJ
000 
WGUS71 KRNK 142154
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EDT SAT JUN 14 2008

NCC005-009-189-142204-
/O.CAN.KRNK.FF.W.0023.000000T0000Z-080614T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-ALLEGHANY NC-ASHE NC-
554 PM EDT SAT JUN 14 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ASHE...ALLEGHANY
AND WATAUGA COUNTIES...

FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3634 8180 3634 8172 3636 8175 3640 8175
      3658 8161 3656 8092 3643 8098 3641 8125
      3636 8131 3635 8136 3632 8136 3623 8147
      3611 8154 3613 8175 3622 8190
TIME...MOT...LOC 2154Z 267DEG 6KT 3656 8064 3620 8128

$$

PEM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 1:03 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 14, 1:03 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
103 PM EDT SAT JUN 14 2008

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE REGION FROM THE NW TODAY AND
DRIFT ACROSS THE AREA TONIGHT INTO EARLY SUNDAY. THIS SHOULD
RESULT IN BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS BEFORE
SOMEWHAT DRIER AIR WORKS INTO THE REGION ON SUNDAY. WEAK HIGH
PRESSURE WILL BUILD IN ON MONDAY AHEAD OF ANOTHER COLD FRONT SET
TO SLIDE SE ACROSS THE MID ATLANTIC REGION BY TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
OLD AREA OF PRE-FRONTAL CONVECTION STALLED ACROSS THE WESTERN
SLOPES OF THE APPLNS EARLY THIS MORNING...AND THE WEAK SFC FNT HAS
JUST ABOUT CAUGHT UP WITH IT. AREA RADARS AND VISIBLE SATELLITE
ARE INDICATING THAT THE CONVECTION ACROSS ERN KY IS ALREADY
BEGINNING TO INCREASE IN STRENGTH AND COVERAGE. IN ADDITION...WATER
VAPOR SHOWS A DISTINCT SHORT WAVE NEAR CINCINNATI TRACKING
NORTHEAST OVER THE RIDGE. LINEAR MOTION BRINGS THE SHORT WAVE
ACROSS THE CENTRAL APPLNS AND INTO ERN PA BY LATE AFTERNOON. THIS
FEATURE SHOULD FIRE UP AN ORGANIZED AREA OF CONVECTION AHEAD OF
THE WEAK SFC FNT...AND ALSO GIVE THE SFC FNT A GOOD EASTWARD PUSH-
ESPECIALLY ACROSS THE CENTRAL APPLNS. WITH NEARLY CLEAR SKIES AT
THE MOMENT AND PLENTY OF HEATING...MODIFIED 12Z RNK SOUNDINGS
EASILY GIVES SW VA A CAPE OF 2000 TO 2500 J/KG...BUT WITH FAIRLY
WEAK MID LEVEL LAPSE RATES WEAK SHEAR. MODIFIED GSO SOUNDINGS HAS
EVEN BETTER CAPE OF EASILY AROUND 3000 J/KG...BUT EVEN WEAKER MID
LEVEL LAPSE RATES AND WIND FIELDS. I LIKE THE 12Z NAM DEPICTION OF
A LINE OF TSTMS DEVELOPING AHEAD OF THE SFC FNT IN SW VA AND SRN
WV...AND OTHER TSTMS DEVELOPING ALONG THE BLUE RIDGE IN NW
NC....THEN MOVING BOTH AREAS EASTWARD AND INTO THE PIEDMONT THIS
EVENING. I SEE NO REASON NOT TO RAISE THE POPS TO LIKELY FOR AT
LEAST ALL OF THE MTNS AND FOOTHILLS...AND TO A HIGHER CHC IN THE
PIEDMONT TOWARD EVENING. AS FOR HIGH TEMPS...I HAVE ADJUSTED THEM
UPWARD A FEW DEGREES IN SPOTS...AS MOST LOCATIONS ARE RUNNING
AHEAD OF THE FCST. HOWEVER CLOUDS WILL INCREASE QUICKLY IN THE
AFTERNOON AND CUT OFF HEATING SO I DID NOT GO UP MUCH. FINALLY...I
WILL PROBABLY ADD SOME HEAVY RAIN AND GUSTY WINDS WORDING TO THE
TSTMS SINCE WE WILL HAVE SUCH HIGH CAPES...PWATS WILL BE ABOVE
NORMAL...WARM CLOUD DEPTH 6500 TO 8000 FT AND A POTENTIAL FOR
TRAINING STORMS AS THE SFC FNT MOVES SLOWLY EAST.

CONVECTION SHOULD LINGER OVER THE EAST THIS EVENING BUT PUSH SE A
BIT QUICKER OVERNIGHT ESPCLY IF DRIVEN BY A MORE ORGANIZED TSRA
BAND PER THE NAM. HOWEVER SINCE THE 5H TROF/SUPPORT IS WEAK AND
UPPER RIDGE HANGING TOUGH WILL STAY SLOWER WITH DRYING AND KEEP
LOW POPS SE THRU LATE TONIGHT. SHOULD SEE SOME CLEARING
CENTRAL/WEST TOWARD MORNING AS FLOW TURNS LIGHT NW SO WILL
DECREASE CLOUDS ALL EXCEPT THE PIEDMONT AND FAR NW TOWARD MORNING.

NEED TO TRIM HIGH TEMPS BACK A FEW DEGREES SE WVA TODAY GIVEN
POTENTIAL FOR MORE CLOUDS/SHRA EARLY WHILE KEEPING 80S ELSW OVER
THE WEST...AND 90-95 EAST PER AXIS OF WARMER THICKNESS PIEDMONT.
MOS LOOKS TOO COOL OVERNIGHT UNDER WEAK DRY ADVECTION AND CLOUDS
SO STAYING A CAT ABOVE WITH LOWS MOST SPOTS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
PASSING WEAK UPPER TROF SHOULD GIVE THE FRONT A BOOST TOWARD THE
COAST SUNDAY TAKING ANY LINGERING SHRA TO THE SE SUNDAY MORNING.
HOWEVER POST FRONTAL SURFACE RIDGE REMAINS QUITE WEAK AND MOISTURE
MAY BE TOUGH TO SCOUR SE WHERE COULD BE ENOUGH CAPE FOR AN
AFTERNOON SHRA SO LEAVING LOW POPS SOUTH/SE. OTRW BECOMING MOSTLY
SUNNY ELSW UNDER WEAK SUBSIDENCE AND NW FLOW. SOMEWHAT COOLER
SUNDAY NIGHT UNDER WEAK HIGH PRESSURE AND MAINLY CLEAR SKIES.

UPPER PATTERN CHANGE BACK TO EASTERN TROFFINESS WILL BEGIN TO TAKE
SHAPE MONDAY PRECEDED BY A STRONGER COLD FRONT THAT WILL QUICKLY
PRESS SE THROUGH THE OHIO RIVER VALLEY BY AFTERNOON. BETTER
DYNAMICS AND WIND FIELDS MAY SUPPORT A MORE ORGANIZED FAST MOVING
AXIS OF CONVECTION ESPCLY GIVEN AFTERNOON TIMING. HOWEVER RH A
LITTLE MORE LIMITED WITH THIS SYSTEM SO THINK BEST
CHANCES FOR CONVECTION WILL BE IN SE WV...WITH AREAL COVERAGE
DIMINISHING UPON MOVING EAST. SOUTHWEST FLOW AND 850 TEMPERATURES
INCREASE TO HAVE SURFACE TEMPERATURES ABOUT 10-15F ABOVE NORMAL.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
REST OF THE WEEK LOOKS TO BE DOMINATED BY NW FLOW AROUND A CHILLY
MID ATLANTIC 5H TROF PRODUCING A NOTED EXTREME IN TEMPS FROM
RECORD HIGHS SEEN A FEW DAYS BACK. THERE STILL WILL BE ISOLATED TO
SCATTERED CONVECTION POSSIBILITIES ACROSS THE MOUNTAINS AS SHORT
WAVES TRACK OVER THE OHIO VALLEY AND INTO THE WESTERN SLOPES OF
THE APPALACHIANS BUT TIMING/LOCATION QUITE IFFY AT THIS POINT.
OTRW HIGHS RANGING FROM THE UPPER 60S TO MID 70S WEST AND MAINLY
70S TO LOW 80S EAST. LOWS IN THE 50S MOST SPOTS WITH SOME 40S
POSSIBLE IN THE VALLEYS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NUMEROUS SHOWERS/SCT TSTMS AHEAD OF AN APPROACHING COLD FRONT WILL
BE AFFECTING THE AREA INTO EARLY EVENING. HAVE TRIED TO TIME EACH
TAF SITE FOR THE PERIOD WHEN THEY ARE MOST LIKELY TO SEE A TSTM
WITH A TEMPO GROUP. SHOULD BE MODERATE TO HEAVY RAIN...AND MAY
BRING IFR CONDITIONS...BUT HAVE MOSTLY STAYED MVFR/BORDERLINE IFR
WITH VSBYS. MOST OF THE CONVECTION SHOULD BE EAST OF LYH DANVILLE
BY 00Z. WEAK FLOW BEHIND THIS FRONT MEANS THAT WE WILL LIKELY SEE
FOG DEVELOPING IF WE HAVE AT LEAST PARTIAL CLEARING. IS A GOOD
PATTERN FOR LIFR CONDITIONS AT BOTH BLF AND LWB...SO I HAVE
BROUGHT THEM BOTH DOWN LATE TONIGHT. LYH AND DANVILLE MAY ALSO SEE
LIFR CONDITIONS. I EXPECT ALL SITES TO IMPROVE TO VFR IN THE 13 TO
15Z TIME FRAME WITH DRIER AIR MOVING IN ON A NWRLY FLOW.

HIGH PRESSURE WILL PROVIDE VFR CONDITIONS INTO MONDAY...WITH THE
EXCEPTION OF THE POSSIBILITY OF A PERIOD OF FOG LATE SUNDAY NIGHT
INTO EARLY MONDAY MORNING. ANOTHER WEAK COLD FRONT ARRIVES WITH
POSSIBLY OF MORE SHOWERS OR STORMS LATE MONDAY.

VFR CONDITIONS EXPECTED TUESDAY AND WEDNESDAY WITH A NORTHWEST
FLOW INTO THE REGION. EXCEPTION MAY BE BLF AND LW...WHERE PASSING
SHOWERS COULD BRING BRIEF PERIODS OF MVFR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/JJ
NEAR TERM...JH/JJ
SHORT TERM...JH/RCS
LONG TERM...JH/RCS
AVIATION...JH/JJ
Hazardous weather outlook, Jun 14, 6:44 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 AM EDT SAT JUN 14 2008

NCZ001-002-018-VAZ007-009>020-WVZ042>045-151045-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
644 AM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A
COLD FRONT THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD AFFECT THE AREA
LATE MONDAY INTO MONDAY NIGHT AHEAD OF A MUCH STRONGER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-151045-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
644 AM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A
COLD FRONT THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:28 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga36 min
Jun 14, 3:48 PM EDTSevere Thunderstorm WarningRNKStokes, Surry57 min
Jun 14, 4:46 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes59 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.